Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 73, NWS Blacksburg, VA

July 20, 2009Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 20, 2009, 6:29 PM EDT for Watauga County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 6:29 PM EDT (22:29 UTC)
Expired
Jul 20, 2009, 8:54 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Roanoke radar (KFCX), 154 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:40 PM EDTFLASH FLOODBoone, NCBOONE HEIGHTS DR. AND MALL PARKING LOT CLOSED DUE FLOODING FROM WINKLER CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 202229
FFWRNK
NCC189-210430-
/O.NEW.KRNK.FF.W.0073.090720T2229Z-090721T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 1230 AM EDT.

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONE...
  VALLE CRUCIS...TODD...SANDS...RUTHERWOOD...LOVILL AND DEEP GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3631 8160 3627 8156 3627 8154 3622 8146
      3621 8147 3610 8174 3610 8180 3614 8183
      3616 8183 3620 8187

$$

DS
1 follow-up statement
000 
WGUS71 KRNK 210054
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT MON JUL 20 2009

NCC189-210104-
/O.CAN.KRNK.FF.W.0073.000000T0000Z-090721T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
854 PM EDT MON JUL 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WATAUGA COUNTY...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3631 8160 3627 8156 3627 8154 3622 8146
      3621 8147 3610 8174 3610 8180 3614 8183
      3616 8183 3620 8187

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:15 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 20, 3:15 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT MON JUL 20 2009

.SYNOPSIS...
EASTERLY FLOW WILL CONTINUE TONIGHT INTO TUESDAY. A STATIONARY
FRONT WILL REMAIN ALONG THE ATLANTIC COAST THROUGH MIDWEEK...BEFORE
WASHING OUT. WEAK HIGH PRESSURE SETTLES ACROSS THE MIDDLE ATLANTIC
FOR THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
WITH THE GROUND SATURATED BECAUSE OF THIS MORNINGS RAINS...HEAVY
ALONG THE BLUE RIDGE WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS
EVENING FOR MUCH OF CWA. THE AXIS OF THUNDERSTORMS AND SHOWERS WITH
SOME HEAVY RAINS THIS AFTERNOON INTO THIS EVENING HAVE SHIFT TO
EASTERN PORTIONS OF OUR CWA. WITH EASTERLY FLOW SEEN ON KFCX VAD
PROFILE UP TO 6 KFT...COMBINED WITH AN UPPER AIR DISTURBANCE....
COOL AIR ALOFT AND FRONTAL/OUTFLOW BOUNDARIES...EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE THIS EVENING INTO TONIGHT. SOME DRIER AIR
MAY PUSH INTO WESTERN AREAS TONIGHT AS SHORTWAVE PIVOTS NORTHEAST.
DECREASED POPS FOR TONIGHT BUT KEPT HIGHER POPS ALONG EASTERN SLOPES
OF BLUE RIDGE WITH UPSLOPE EAST FLOW. PLAYED LOW TEMPERATURES FROM
THE LOWER 50S IN THE NORTHWEST TO THE MID 60S IN SOUTHEAST WITH
RICHER CLOUD COVER.

EASTERLY FLOW PROVIDING LLVL MOISTURE WILL COMBINE WITH RELATIVELY
COOL AIR ALOFT...AND ANOTHER UPPER DISTURBANCE WILL PRODUCE MORE
SHOWERS AND THUNDERSTORMS ON TUESDAY. BELIEVE COVERAGE WILL BE LESS
ON TUESDAY WITH LOWER CAPE VALUES. PLAYED HIGH TEMPERATURES FROM THE
LOWER 70S TO LOWER 80S.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WEDGE AND SOUTHEASTERLY WILL STICK AROUND TUESDAY NIGHT ALONG AND
EAST OF THE BLUE RIDGE. WARM AIR COMING OVER THIS WEDGE WILL PRODUCE
LIGHT RAIN/DRIZZLE TO HELP FURTHER MAINTAIN WEDGE OVER THE AREA.
COULD SEE SOME EROSION OVERNIGHT ACROSS THE SOUTH...BUT A TOUGH CALL
TO MAKE AT THIS POINT. A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE
OHIO/TENN VALLEY ON WEDNESDAY. WITH PRESSURE FALLS ACROSS THE OHIO
VALLEY...THE WEDGE WILL CONTINUE TO ERODE THROUGH THE DAY WEDNESDAY
WITH LYNCHBURG AREA NORTHEAST BREAKING OUT LATE IN THE DAY. ERODING
WEDGE ACROSS THE AREA WILL MAKE FOR A TRICKY TEMPERATURE FORECAST.
TEMPERATURES WILL REMAIN BELOW NORMAL BY ABOUT 5-10F ACROSS THE
NORTHEAST AND AROUND NORMAL BLF-DAN SOUTH

OVERNIGHT WEDNESDAY...PREFRONTAL SHOWERS WILL EDGE INTO THE WEST.
WITH THE FRONT MOVING EVER-SO-SLOWLY ACROSS THE OHIO-TENN VALLEY.
WITH THE PARENT LOW PRESSURE SYSTEM BECOMING OCCLUDED OVER THE GREAT
LAKES...FRONT MAY NOT CROSS THE MOUNTAINS. PREFRONTAL SHOWERS MAY
ADVANCE EAST OF THE BLUE RIDGE TOWARDS SUNRISE BUT AMOUNTS WILL
REMAIN LOW. WESTERN EDGE OF THE CWA (BLF-LWB) SHOULD RECEIVE A GOOD
RAIN AROUND A HALF OF AN INCH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LEVEL LOW WILL BECOME OCCLUDED OVER THE GREAT LAKES
THURSDAY NIGHT. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH INTO
THE AREA THURSDAY NIGHT AND POSSIBLY WASH OUT OVER/NEAR THE AREA ON
FRIDAY. WITH A BOUNDARY IN THE VICINITY...KEPT SLIGHT/LOW CHANCE POPS
ACROSS THE AREA. ON SATURDAY...PRE-FRONTAL SHOWERS WILL PUSH THROUGH
THE AREA WITH A FRONTAL PASSAGE EXPECTED ON SUNDAY...MAYBE MONDAY IF
SYSTEM SLOWS DOWN. FORECAST FOR THE LONG TERM HEAVILY WEIGHTED TOWARDS
HPC GUIDANCE WHO FAVORS THE 00Z ECMWF.

TEMPERATURES ARE EXPECTED TO MODERATE BACK TOWARDS NORMAL THROUGH
THE WEEKEND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
POOR FLYING CONDITIONS DURING THE PERIOD WITH LOW CLOUDS AND
CONVECTION. KFCX 88D SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS
MOVING NORTHWARD ACROSS CWA THIS AFTERNOON. THE COMBINATION OF
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW AND EASTERLY FLOW
WILL CONTINUE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE AXIS OF THE MAIN AREA OF THUNDERSTORMS WITH
HEAVIER RAINS HAS SHIFTED INTO EASTERN PORTIONS OF CWA.

IN GENERAL...CEILINGS WILL LOWER TO MVFR OR IFR...ESPECIALLY AFTER
00Z TONIGHT. WEDGE WILL BE IN PLACE ACROSS THE REGION THROUGH THE
NIGHT...SO CONDITIONS ARE NOT EXPECTED TO IMPROVE ONCE CEILINGS
AND VISIBILITIES GO DOWN.

EAST TO SOUTHEAST FLOW CONTINUES INTO FRIDAY...SO EXPECT A CHANCE
OF SHOWERS EVERYDAY...WITH POTENTIAL FOR LOWER CIGS/VSBYS ALONG
AND EAST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ010>020-
     022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>006-
     018>020.
WV...NONE.

&&

SYNOPSIS...KM/WP/KK
NEAR TERM...KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/KK
Hazardous weather outlook, Jul 20, 10:22 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 AM EDT MON JUL 20 2009

NCZ001>004-018>020-VAZ013>017-022>024-032>035-043-211430-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1022 AM EDT MON JUL 20 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS EXPECTED. THE THREAT OF
HEAVY RAIN AND POSSIBLY FLOODING WILL INCREASE THROUGHOUT THE DAY
AND INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009-WVZ042>045-211430-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
1022 AM EDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ010>012-018>020-211430-
BLAND-GILES-WYTHE-CRAIG-ALLEGHANY VA-BATH-
1022 AM EDT MON JUL 20 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-211430-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1022 AM EDT MON JUL 20 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 20, 12:54 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     SPRING MILLS            37.23N 78.93W
07/20/2009                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE REPORTED DOWN IN THE SPRING MILL ROAD AND BENT CREEK
            ROAD AREA.

&&

MC
Local storm report, Jul 20, 1:02 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     3 NE SPRING MILLS       37.27N 78.89W
07/20/2009                   APPOMATTOX         VA   LAW ENFORCEMENT

            TREE REPORTED DOWN NEAR GALA LAKE

&&

MC
Local storm report, Jul 20, 2:02 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TSTM WND DMG     5 NE APPOMATTOX         37.40N 78.76W
07/20/2009                   APPOMATTOX         VA   COUNTY OFFICIAL

            LARGE TREE DOWN ON OLD GRIST MILL ROAD - ROUTE 616 -
            ABOUT A HALF MILE SOUTH OF VERA.

&&

SK
Special weather statement, Jul 20, 2:04 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT MON JUL 20 2009

VAZ009-015-201845-
GRAYSON VA-SMYTH VA-
204 PM EDT MON JUL 20 2009

...A STRONG THUNDERSTORM WILL AFFECT GRAYSON AND SMYTH COUNTIES...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TROUTDALE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR THOMAS BRIDGE AROUND 215 PM...TROUTDALE
AROUND 230 PM AND SUGAR GROVE AROUND 245 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3695 8137 3695 8136 3676 8125 3665 8155
      3676 8164

EXPERIMENTAL

SK
Special weather statement, Jul 20, 3:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT MON JUL 20 2009

NCZ001-VAZ009-012-015-202030-
ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-
357 PM EDT MON JUL 20 2009

...STRONG THUNDERSTORMS WILL AFFECT ASHE...GRAYSON...SMYTH AND WYTHE
COUNTIES...

AT 355 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SPEEDWELL TO LANSING...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR FLATRIDGE AROUND 430 PM.

LAT...LON 3684 8107 3643 8151 3652 8163 3690 8130

EXPERIMENTAL

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:47 AM EDTSpecial Weather StatementRNKStokes58 min
Jul 20, 6:00 AM EDTSpecial Weather StatementRNKStokes, Surry, Yadkin60 min
Jul 20, 9:04 AM EDTSpecial Weather StatementRNKSurry56 min
Jul 20, 9:27 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more12 hr
Jul 20, 10:45 AM EDTFlash Flood WarningRNKStokes, Surry, Yadkin6 hr
Jul 20, 3:57 PM EDTSpecial Weather StatementRNKAshe33 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.